Alert archive / Washington / Gale Warnings in 2015
Gale Warning 30, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 17, 2015, 8:42 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2015, 8:42 AM PDT (15:42 UTC)
- Expired
- Jun 17, 2015, 11:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
752 WHUS76 KSEW 171542 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 842 AM PDT WED JUN 17 2015 PZZ131-132-172345- /O.UPG.KSEW.SC.Y.0122.000000T0000Z-150618T1000Z/ /O.NEW.KSEW.GL.W.0030.150617T1542Z-150618T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 842 AM PDT WED JUN 17 2015 ...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND SEAS...WEST WIND RISING TO 25 TO 35 KT THIS AFTERNOON. WIND WAVES BUILDING TO 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-172345- /O.NEW.KSEW.SC.Y.0123.150618T0000Z-150618T1200Z/ ADMIRALTY INLET- 842 AM PDT WED JUN 17 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
917 WHUS76 KSEW 172134 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 234 PM PDT WED JUN 17 2015 PZZ131-132-180545- /O.CON.KSEW.GL.W.0030.000000T0000Z-150618T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 234 PM PDT WED JUN 17 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND SEAS...WEST WIND RISING TO 25 TO 35 KT THIS EVENING. WIND WAVES BUILDING TO 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ153-156-180545- /O.EXB.KSEW.SC.Y.0123.150617T2134Z-150618T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 234 PM PDT WED JUN 17 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-180545- /O.CON.KSEW.SC.Y.0123.150618T0000Z-150618T1200Z/ ADMIRALTY INLET- 234 PM PDT WED JUN 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
313 WHUS76 KSEW 180345 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 845 PM PDT WED JUN 17 2015 PZZ131-132-180600- /O.CON.KSEW.GL.W.0030.000000T0000Z-150618T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 845 PM PDT WED JUN 17 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND SEAS...WEST WIND 25 TO 35 KT WITH WIND WAVES 4 TO 6 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-180600- /O.EXT.KSEW.SC.Y.0123.000000T0000Z-150618T0600Z/ ADMIRALTY INLET- 845 PM PDT WED JUN 17 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-180600- /O.CON.KSEW.SC.Y.0123.000000T0000Z-150618T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 845 PM PDT WED JUN 17 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
826 WHUS76 KSEW 180609 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1109 PM PDT WED JUN 17 2015 PZZ131-132-181415- /O.EXP.KSEW.GL.W.0030.000000T0000Z-150618T0600Z/ /O.NEW.KSEW.SC.Y.0124.150618T0609Z-150619T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1109 PM PDT WED JUN 17 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WIND AND SEAS...WEST WIND 20 TO 30 KT WITH WIND WAVES 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-153-156-180715- /O.EXP.KSEW.SC.Y.0123.000000T0000Z-150618T0600Z/ ADMIRALTY INLET- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 1109 PM PDT WED JUN 17 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS WILL BE NORTHWEST 10 TO 20 KT WITH WIND WAVES 1 TO 3 FT. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 17, 3:30 AM PDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 17, 3:30 AM PDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 330 AM PDT WED JUN 17 2015 .SYNOPSIS...A TYPICAL ONSHORE FLOW PATTERN WILL BRING MORNING CLOUDS AND PARTIAL AFTERNOON SUNSHINE TODAY AND THURSDAY. A WEAK UPPER LEVEL TROUGH BRUSHING WESTERN WASHINGTON COULD BRING SOME SHOWERS TO THE AREA LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. HIGH PRESSURE WILL BUILD BACK IN TO THE AREA OVER THE WEEKEND FOR SUNNIER AND WARMER WEATHER. ANOTHER WEAK SYSTEM COULD BRING A FEW SHOWERS AND COOLER TEMPERATURES TO THE REGION EARLY NEXT WEEK. && .SHORT TERM...SATELLITE STRATUS/FOG PRODUCT IMAGERY IS PARTIALLY OBSCURED BY HIGH CLOUDS PASSING THE AREA. BUT WITH SOME OBS AVAILABLE IT APPEARS STRATUS IS PATCHY AND GENERALLY FORMING IN PLACE...ESPECIALLY COAST...STRAIT...AND THE SW INTERIOR. TEMP/DEW POINT SPREADS ARE CLOSING IN SO IT SEEMS REASONABLE THAT STRATUS COULD FILL IN JUST ABOUT ANYWHERE...THOUGH NOT AS SOLIDLY AS YESTERDAY. EXPECT A PARTLY TO MOSTLY CLOUDY START TO THE DAY...THEN THE LOW CLOUDS MIX OUT WITH FILTERED SUNSHINE DUE HIGH CLOUDS OVER THE REGION. HIGHS SHOULD REACH THE LOW 70S INLAND...AND 60S COAST AND STRAIT. MODELS ARE A LITTLE FASTER WITH THE CUT OFF WAVE BECOMING RETRAINED IN SW FLOW THANKS TO THE PARENT LOW OFF THE B.C. COAST. MID/HIGH CLOUDS INCREASE THURSDAY WHICH WILL PROBABLY INHIBIT MUCH IN THE WAY OF LOW CLOUDS BUT WILL STILL BUT A LID ON HIGHS WHICH WILL MOSTLY BE IN THE 60S TO AROUND 70. MOS GUIDANCE AND THE WRF GFS INDICATE ENOUGH MOISTURE WITH THE INITIAL SURGE OF MID LEVEL MOISTURE COULD BE ENOUGH TO TRIGGER SOME MOUNTAIN SHOWERS SO LOW POPS ARE IN THE FORECAST FOR THE HIGHER TERRAIN. DEEPER MOISTURE ARRIVES THURSDAY NIGHT AND FRIDAY MORNING WHICH WILL BRING THE BEST SHOT OF MAINLY LIGHT RAIN TO MOST OF WRN WA...THE FIRST MEASURABLE RAIN FOR SOME AREAS SINCE JUNE 2ND. THE WAVE HAS LITTLE DYNAMIC SUPPORT BUT IT DOES HAVE DEEP MOISTURE FIELDS ACCORDING TO MODELS GIVEN ITS ORIGINATION NEAR THE SUBTROPICS. QPF AMOUNTS AROUND THE INTERIOR LOWLANDS WILL BE PROBABLY BE MEAGER WITH GENERALLY LESS THAN A TENTH. SOME MOUNTAIN SPOTS AND FOOTHILLS COULD SEE A QUARTER INCH. MESO MODELS INDICATE A POSSIBLE PUGET SOUND CONVERGENCE ZONE FRIDAY AFTERNOON INTO AT LEAST FRIDAY EVENING. THIS COULD PROVIDE LOCALLY HIGHER RAIN AMOUNTS AROUND SNOHOMISH/KING COUNTIES EAST TO THE CENTRAL FOOTHILLS AND CASCADES. THE CONVERGENCE ZONE SHOULD WEAKEN AND DISSIPATE BY LATE FRIDAY NIGHT. HIGHS FRIDAY WILL ONLY BE IN THE 60S. .LONG TERM...VIRTUALLY ALL MODELS AGREE THAT THE SHORT WAVES PUSHES RAPIDLY EWD ON SATURDAY. AFTER SOME RESIDUAL MORNING CLOUDS...EXPECT SUNSHINE TO RETURN WITH HIGHS WARMING INTO THE LOWER 70S. MOST GLOBAL MODELS SHOW RIDGING ON SUNDAY AND A WEAK THERMALLY INDUCED TROUGH TO THE S OF WA OVER OREGON/CA. IT SHOULD BE DRY WITH NLY FLOW AND RISING HEIGHTS. HIGHS SHOULD REACH THE MID TO UPPER 70S...WITH SOME SPOTS NEAR 80 IN THE FOOTHILLS AND SW INTERIOR. LONG RANGE MODELS HAVE TRENDED TOWARD BREAKING DOWN THE WEAK RIDGE AND BRINGING A WEAK SHORT WAVE THROUGH THE AREA MONDAY INTO TUESDAY. THE GFS/ECMWF/CANADIAN ALL HANDLE THE TIMING AND OTHER DETAILS DIFFERENTLY BUT GENERALLY AGREE ON A WEAK TROUGH OR CLOSED LOW NEAR THE AREA. THIS SHOULD INDUCE ONSHORE FLOW AND BRING A RENEWED THREAT OF SHOWERS TO PARTS OF THE AREA...ESPECIALLY NORTH AND MOUNTAINS. KEPT CENTRAL PUGET SOUND SWD DRY FOR NOW GIVEN THAT SOME MODELS ARE PRETTY FAR N WITH THE LOW AND PRECIPITATION MIGHT NOT SPREAD AS FAR S AS SOME MODELS IMPLY. WILL NEED TO WATCH MODEL TRENDS AND ADJUST THE FORECAST TO SHIFT POPS FURTHER SWD IF NECESSARY. HIGHS WILL COOL OFF EARLY NEXT WEEK TO THE 60S AND LOW 70S DEPENDING ON CLOUD COVER AND RAIN POTENTIAL. MERCER && .AVIATION...SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON WILL CONTINUE THROUGH TONIGHT. ONSHORE SURFACE FLOW WILL CONTINUE TODAY. THE AIR MASS IS STABLE AND DRY EXCEPT FOR AREAS OF MARINE STATUS MAINLY NEAR THE COAST AND PARTS OF PUGET SOUND. THE AREAS OF STRATUS SHOULD FILL IN FOR THE MOST PART THIS MORNING, BUT MAY BE LESS EXTENSIVE THAN IT WAS YESTERDAY. MOST OF THE CEILINGS WILL BE AROUND 1-1.5K FEET. THE STRATUS WILL DISSIPATE BACK TO THE COAST BY NOON AND THEN REFORM AGAIN OVERNIGHT. KSEA...STRATUS SHOULD BRING CEILINGS AROUND 1K FT BY ABOUT 12 OR 13Z AND THEN DISSIPATE BY 17Z OR SO. LIGHT SOUTH WIND THIS MORNING TURNING WNW BY LATE AFTERNOON. 13 && .MARINE...MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE INTO THE WEEKEND. SMALL CRAFT ADVISORY WESTERLIES ARE LIKELY EACH EVENING IN THE STRAIT THROUGH FRIDAY NIGHT WITH LOW END GALES POSSIBLE. 13 && YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:38 AM PDT | Small Craft Advisory | SEW | 6 hr | |
| Jun 17, 8:42 AM PDT | Small Craft Advisory | SEW | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.